MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the cutting wire of the sphincterotome broke off inside the patient while it was in use.The position of the broken piece initially prevented the physician from deploying a pancreatic stent.The fragment was successfully retrieved and removed from the patient.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Imdrf impact code f2301 captures the reportable event of additional device required to successfully retrieved device fragment.Block h11: investigation results: the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.With all the available information, boston scientific concludes that the reported event of wire break could not be confirmed.The device was not returned because it was reported to be disposed.Without analysis of the actual device, there is a lack of objective evidence, or descriptive conditions of the event required to determine a probable root cause of the event.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformance's, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
AUTOTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24907113
Report Number3005099803-2026-01403
Device Sequence Number15909525
Product Code KNS
UDI-Device Identifier08714729444770
UDI-Public(01)08714729444770(17)281125(10)38056247
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545200
Device Catalogue NumberM00545200
Device Lot Number0038056247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/17/2026
Date Device Manufactured11/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown